Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS Albany, NY

October 15, 2014Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Oct 15, 2014, 7:41 PM EDT for Herkimer County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2014, 7:41 PM EDT (23:41 UTC)
Expired
Oct 16, 2014, 1:30 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WGUS51 KALY 152341
FFWALY
NYC043-160530-
/O.NEW.KALY.FF.W.0034.141015T2341Z-141016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT WED OCT 15 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...OLD FORGE...ILION...HERKIMER...

* UNTIL 130 AM EDT

* AT 730 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED UP TO
  THREE FEET OF WATER FLOWING ACROSS ROADS IN UTICA...JUST OVER THE
  BORDER IN ONEIDA COUNTY. AS A RESULT...FLASH FLOODING IS ALSO
  LIKELY IN PORTIONS OF WESTERN HERKIMER COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKS LAKE
  CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND...POLAND...OHIO...
  NORTHWOOD...NEWPORT...MCKEEVER...COLD BROOK AND BIG MOOSE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONE TO TWO INCHES OF RAIN HAS FALLEN IN THE WARNED AREA AS OF 730 
PM...WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH MIDNIGHT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4410 7517 4406 7507 4407 7486 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522

$$

GJM
1 follow-up statement
302 
WGUS71 KALY 160317
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1117 PM EDT WED OCT 15 2014

NYC043-160327-
/O.CAN.KALY.FF.W.0034.000000T0000Z-141016T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
1117 PM EDT WED OCT 15 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HERKIMER COUNTY...

HEAVY RAINFALL HAS MOVED OUT OF THE AREA...THEREFORE THE THREAT FOR 
FLASH FLOODING HAS ENDED. ADDITIONAL LIGHT TO MODERATE SHOWERS ARE 
LIKELY OVERNIGHT.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4410 7517 4406 7507 4407 7486 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 4:55 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 15, 4:55 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT WED OCT 15 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL SLOWLY WORK INTO OUR REGION OVERNIGHT
INTO THURSDAY. THIS FRONT WILL PROVIDE SHOWERS FOR EVERYONE...SOME
AREA POSSIBLY RECEIVING A THUNDERSTORM WITH GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. IT TURNS SLIGHTLY COOLER BEHIND THIS FRONT THURSDAY
NIGHT INTO FRIDAY BUT TEMPERATURES STILL RUNNING ABOVE NORMAL.
ANOTHER DISTURBANCE WILL BRING ANOTHER SHOT OF SHOWERS LATER ON
SATURDAY...FOLLOWED BY MUCH COOLER WEATHER FOR SUNDAY.
&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 445 PM EDT...LIGHT SHOWERS WERE INCREASING IN AREA ACROSS
MUCH OF OUR REGION. MEANWHILE A LARGER AREA OF HEAVIER SHOWERS WERE
WORKING INTO THE WESTERN FRINGES OF OUR REGION...REACHING HERKIMER
COUNTY. SO FAR...THERE HAVE BEEN NO INDICATIONS OF ANY CLOUD TO
GROUND LIGHTNING STRIKES (NO THUNDERSTORMS).

THESE SHOWERS WILL CONTINUE TO SLOWLY PUSH EAST...SO COVERAGE WILL
CONTINUE TO SLOWLY INCREASE THROUGHOUT THE EVENING.

AHEAD OF THESE SHOWERS IT HAS BEEN EXCEPTIONALLY WARM FOR THE TIME
OF YEAR...WITH TEMPERATURES RANGING BETWEEN 75-80 IN THE
VALLEYS...AND WELL INTO THE 70S EVEN OVER THE HIGHER TERRAIN.
DEWPOINTS IN THE LOWER TO MID 60S HAVE MADE IT FELT RATHER MUGGY
EVEN WITH A SOUTH OR SOUTHEASTERLY BREEZE AT TIMES.

WHERE THE HEAVIER SHOWERS HAVE FALLEN...TEMPERATURES ACTUALLY TOOK A
HIT AND COOLED BACK INTO THE 60S DUE TO EVAPORATIVE COOLING. NOT
ONLY THAT...BUT THEY HAVE PRODUCE IN SOME CASES AN OUTFLOW BOUNDARY
WITH A NORTHWESTERLY WIND DIRECTION. NEVERTHELESS...WE DON/T FEEL
TEMPERATURES WILL DROP MUCH MORE THAN THE 60S ANYWHERE TONIGHT.

THESE SHOWERS WERE ALL ASSOCIATED WITH A HUGE CUTOFF SITUATED IN THE
OHIO VALLEY...INCREASING MOISTURE AND ASCENT INTO OUR REGION.

OVERNIGHT...THE BEST FORCING AND A LOW LEVEL JET UP TO 40 KTS WILL
WORK INTO OUR ENTIRE REGION AS THE UPPER AIR LOW BEGINS TO LIFT
SLOWLY NORTHEASTWARD.

SHOWERS SHOULD BE WIDESPREAD OVERNIGHT. SHOWALTER INDICES APPROACH
ZERO...SO WE WILL CONTINUE THE IDEA OF A SLIGHT CHANCE OF
THUNDERSTORMS. ANY THUNDERSTORM COULD TAP INTO THE LOW LEVEL JET AND
COULD PRODUCE GUSTY WINDS TO MAYBE 40 MPH...SUB-SEVERE. RAINFALL
COULD BE LOCALLY HEAVY AS WELL. A WIDESPREAD SOAKING RAINFALL LOOKS
LIKELY EVERYWHERE.

AGAIN...OVERNIGHT LOWS WILL BE IN THE 60S.

BTW...IF OUR OVERNIGHT TEMPERATURE OF 70 CAN HOLD...IT WOULD SMASH
THE OLD RECORD WARM MINIMUM OF 66 DEGREES SET IN 1954. IT COULD ALSO
TIE FOR WARMEST OVERNIGHT LOW FOR ANY OCTOBER...THAT WAS SET BACK ON
THE MORNING OF OCTOBER 5TH 1929...ALSO 70 DEGREES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE AFOREMENTIONED CLOSED LOW IS FORECAST TO CONTINUE TO TRACK
NORTHEASTWARD INTO THE EASTERN GREAT LAKES DURING THURSDAY INTO
THURSDAY NIGHT WITH A DIFFLUENT FLOW ALOFT OVER EASTERN NY AND
WESTERN NEW ENGLAND.

AT THE SURFACE...A COLD FRONTAL BOUNDARY WILL GRADUALLY PUSH
THROUGH FROM WEST TO EAST WHICH WILL PROVIDE THE LOW LEVEL FOCUS FOR
SEVERAL BANDS OF RAIN TO MOVE ACROSS THE AREA. MOST SOURCES OF MODEL
GUIDANCE CONTINUE IN GENERALLY GOOD AGREEMENT REGARDING THESE LARGE
SCALE FEATURES BUT AS USUAL THERE ARE VARIATIONS IN QPF AMOUNTS WITH
THE 12Z CMC OFFERING THE HIGHEST AMOUNTS...AND THE OVERALL THE 12Z
GFS THE LOWEST (AT LEAST IN THE HUDSON VALLEY).

USUALLY WITH A SSE FLOW UP TO 40-50KTS (AT THE H850 LEVEL) THE
CATSKILLS RECEIVE THE MOST RAINFALL...AND THE TACONICS/BERKSHIRES
AND SOUTHERN GREENS A CLOSE SECOND. PWATS ARE FORECAST TO REACH
AROUND 1.5 INCHES EARLY ON THURSDAY.

WE FIGURE ON A GENERAL 1-2+ INCHES OF RAINFALL WITH THIS
SYSTEM...BUT THERE COULD LOCALLY MORE (MAYBE UP TO 3 INCHES) SHOULD
ANY THUNDERSTORMS DEVELOP.

THE RAIN COULD BE HEAVY AT TIMES...AS ANOMALOUSLY HIGH PWATS ARE
FORECAST TO BE +3 TO +4 STDEV ALONG WITH A 850 MB SOUTHERLY WIND
ANOMALIES OF +2 TO +3 STDEV TRANSPORTING ATLANTIC MOISTURE POLEWARD
INTO THE REGION. THE LOW LEVEL JET IS FORECAST TO WEAKEN SOMEWHAT AS
IT TRAVERSES OUR REGION...BUT STILL STRONG ENOUGH TO RESULT IN HEAVY
RAINFALL POTENTIAL.

DUE TO ANTECEDENT DRY GROUND CONDITIONS...OTHER THAN PONDING OF
WATER DUE TO CLOGGED STORM DRAINS...WIDESPREAD HYDRO PROBLEMS ARE
NOT ANTICIPATED. PLEASE REFER TO HYDRO SECTION FOR FURTHER DETAILS.

THERE WILL BE INCREASING CHANCES FOR SOME EMBEDDED
CONVECTION/THUNDER...ESPECIALLY ON THURSDAY AS TEMPS ALOFT START TO
DECREASE IN RESPONSE TO THE UPPER LOW MOVING CLOSER. THIS WILL TEND
TO STEEPEN MID-LEVEL LAPSE RATES ENOUGH FOR ELEVATED INSTABILITY TO
DEVELOP. HAVE CONTINUED TO MENTION SLIGHT CHANCE THUNDER TONIGHT
INTO THURSDAY MORNING...INCREASING TO CHANCE THURSDAY AFTERNOON.
EMBEDDED DOWNPOURS WILL BE LIKELY WITH ANY ENHANCED CONVECTION.

THE HEAVIEST RAIN IS EXPECTED TO SHIFT EAST OF OUR REGION TO
INTERIOR AND COASTAL NEW ENGLAND BY LATE THURSDAY. SOME LEFTOVER
LIGHT SHOWERS WILL STILL BE LIKELY...ESPECIALLY DURING THE FIRST
HALF OF THE NIGHT AND FOR AREAS NORTH AND EAST OF THE CAPITAL REGION
AS THE BOUNDARY MOVES THROUGH. SCATTERED LIGHT SHOWERS WILL BE
POSSIBLE MAINLY NORTH OF ALBANY DURING THE FIRST HALF OF FRIDAY...AS
THE UPPER LEVEL TROUGH AXIS SWINGS THROUGH.

TEMPERATURES WILL CONTINUE TO BE WELL ABOVE NORMAL DESPITE THE
RAINFALL...AS WE WILL BE IN THE WARM AND HUMID AIR MASS UNTIL THE
COLD FRONT PUSHES THROUGH WITH DRIER AIR FILTERING IN ON FRIDAY.
TEMPERATURES WILL STILL BE ABOVE NORMAL ON FRIDAY DUE TO DEEPER
MIXING AND SOUTHWESTERLY FLOW...BUT HUMIDITY LEVELS WILL BE
NOTICEABLY LOWER.

HIGHS THURSDAY WILL BE 70-75 HUDSON VALLEY EASTWARD...60S FURTHER
WEST. TEMPERATURES WILL DIP INTO THE 50S THURSDAY NIGHT. HIGHS
FRIDAY WILL BE AROUND 70 IN THE VALLEYS...60S HIGHER TERRAIN. FRIDAY
NIGHT LOWS WILL BE AROUND 50. HIGHS SATURDAY WILL BE 60-65 IN THE
VALLEYS...50S HIGHER TERRAIN...CLOSER TO NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A NE STRONG UPPER LEVEL TROUGH WILL BE TRANSLATING ACROSS THE
NORTHEAST CONUS SAT NT-SUN...WITH ANOTHER ONE POTENTIALLY IMPACTING
THE REGION FOR TUE NT AND BEYOND. OVERALL...EXPECT BELOW NORMAL
TEMPS THROUGH THIS PERIOD...WITH PRECIP NEAR OR SLIGHTLY BELOW
NORMAL...DEPENDING ON THE TRACK/EVOLUTION OF ANY POTENTIAL CLOSED
LOW FOR WED...WHICH IF THE 12Z/15 ECMWF PROVES CORRECT...COULD
RESULT IN ABOVE NORMAL PRECIP.

SOME SPECIFICS...

SAT NT-SUN NT...AN UPPER LEVEL TROUGH/COLD POOL WILL BE TRANSLATING
ACROSS THE REGION. OVERALL MOISTURE WILL BE LIMITED...BUT THE
DEVELOPING LAKE/AIR DIFFERENTIAL IN THE LOWER TROPOSPHERE MAY
TRIGGER SOME LAKE EFFECT/ENHANCED SHOWERS...ESP ON SUNDAY. WITH
COOLING 850-700 MB TEMPS INTO THE -5C TO -10C RANGE...IT APPEARS
THAT SOME OF THESE SHOWERS MAY CHANGE TO SNOW...OR MIX WITH
SNOW/GRAUPEL ACROSS HIGHER ELEVATIONS OF THE WESTERN
ADIRONDACKS...WITH PERHAPS A BIT OF WET SNOW/GRAUPEL EVEN OCCURRING
IN ANY TALLER SHOWER ELEMENTS IN LOWER ELEVATIONS. MOST OF THESE
SHOWERS SHOULD BE FROM THE CAPITAL REGION AND POINTS N AND W...AS
WELL AS ACROSS SOUTHERN VT. IT WILL BECOME QUITE BLUSTERY DURING
SUNDAY...WITH MAX TEMPS ONLY REACHING THE LOWER/MID 50S IN VALLEY
AREAS S AND E OF ALBANY...AND 40S TO THE N AND W...WITH HIGHER
TERRAIN ONLY REACHING THE UPPER 30S TO LOWER/MID 40S. SAT NT/SUN AM
SHOULD FALL INTO THE 30S FOR HIGHER ELEVATIONS...AND LOWER/MID 40S
ACROSS VALLEY AREAS. FOR SUN NT/MON AM...TEMPS SHOULD FALL INTO THE
30S IN MOST AREAS...WITH 20S ACROSS MUCH OF THE SOUTHERN ADIRONDACKS
AND HIGHER TERRAIN OF THE CATSKILLS AND SOUTHERN VT/NW MA. ANY
REMAINING ZONES WHERE THE GROWING SEASON REMAINS IN TACT MAY HAVE A
FROST/FREEZE AND END TO THE GROWING SEASON FOR SUN NT/MON AM.

MON-WED...WEAK HIGH PRESSURE RIDGE SHOULD BUILD IN FOR MON-MON
NT...BEFORE ANOTHER POTENT UPPER LEVEL SYSTEM DIGS ACROSS
SOUTHERN/EASTERN CANADA. 12Z/ECMWF IS MOST AGGRESSIVE WITH THIS
FEATURE...WITH SOME SIGNALS ALSO DEPICTED IN THE MEAN 500 MB PATTERN
IN THE 12Z/GEFS. WILL INDICATE SOME SLIGHT CHC POPS FOR
TUE-WED...ALTHOUGH AGAIN...SHOULD THE TREND OF THE ECMWF AND GEFS
PROVE CORRECT...A MUCH MORE SUBSTANTIAL PRECIPITATION EVENT COULD
UNFOLD ACROSS THE REGION...SOME OF WHICH COULD BE IN THE FORM OF WET
SNOW ACROSS AT LEAST HIGHER ELEVATIONS FOR THE MIDDLE OF NEXT WEEK.
TEMPS WILL REMAIN BELOW NORMAL...WITH MAINLY 40S ACROSS HIGHER
TERRAIN...AND LOWER/MID 50S IN VALLEYS FOR MAX TEMPS...AND OVERNIGHT
MINS MAINLY IN THE 30S IN VALLEYS AND 20S FOR HIGHER ELEVATIONS.
AGAIN...SHOULD THE TREND IN ECMWF/GEFS PROVE CORRECT...MUCH COOLER
MAX TEMPS COULD OCCUR FOR TUE-WED...WITH 40S IN VALLEYS AND 30S FOR
HIGHER ELEVATIONS...WHILE OVERNIGHT MINS REMAIN A BIT WARMER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN OFF THE NEW ENGLAND COAST...AS A SLOW
MOVING COLD FRONT APPROACHES FROM THE WEST LATER TONIGHT INTO
THURSDAY MORNING. THE FRONT SHOULD MOVE ACROSS THE TAF SITES LATE
THU MORNING OR EARLY THU AFTERNOON. SPOTTY LIGHT SHOWERS/PATCHY
DRIZZLE WILL DEVELOP LATER THIS AFTERNOON ACROSS THE TAF
SITES...WITH SHOWERS BECOMING MORE WIDESPREAD TONIGHT INTO
THURSDAY MORNING. A FEW PERIODS OF MOD-HVY RAIN...AND PERHAPS A
RUMBLE OR TWO OF THUNDER COULD OCCUR IN SOME AREAS LATE TONIGHT
INTO THU MORNING...BUT OVERALL TIMING AND PROBABILITY TOO
UNCERTAIN AT THIS RANGE TO INDICATE IN CURRENT SUITE OF TAFS.

EXPECT VFR TO MVFR CONDITIONS THROUGH 00Z/THU...MAINLY FOR CIGS.
AFTER 00Z/THU...MORE WIDESPREAD MVFR CONDITIONS ARE
EXPECTED...ALONG WITH AREAS OF IFR/LIFR...ESP AT KPSF...AND IN
AREAS OF HEAVIER RAIN. MVFR/IFR CONDITIONS SHOULD LINGER THROUGH
16Z-18Z/THU.

SOUTHEAST TO SOUTH WINDS WILL REMAIN AT 8-12 KT THIS
AFTERNOON THROUGH THU MORNING...WITH OCCASIONAL GUSTS OF 15-25 KT
POSSIBLE...ESP AT KALB THIS AFTERNOON. WINDS WILL TREND INTO THE
SOUTHWEST TOWARD AND AFTER 18Z/THU.

LOW LEVEL WIND SHEAR COULD BE PROBLEMATIC AT KGFL AND KPOU
TONIGHT...IF SFC WINDS DECREASE TO LESS THAN 10 KT...SINCE WINDS
AROUND 2000 FT AGL REMAIN FROM THE SOUTH AT 30-35 KT.

OUTLOOK...
THU: HIGH OPERATIONAL IMPACT. DEFINITE SHRA. CHC TSRA.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHC SHRA MAINLY IN THE EVNG.
FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
FRI NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SAT NIGHT-SUN: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&

.FIRE WEATHER...
SHOWERS ARE ON THE WAY...TONIGHT INTO THURSDAY. ALL AREAS LOOK TO
RECEIVE A QUARTER INCH OR MORE OF RAINFALL...SOME AREA MAYBE UP TO
TWO INCHES (MAINLY THE SOUTHERN CATSKILLS AND LITCHFIELD COUNTY).

A FEW SHOWERS MIGHT LINGER...MAINLY NORTH AND EAST OF ALBANY...
THURSDAY NIGHT. MAINLY DRY WEATHER WITH SOME SUNSHINE EXPECTED
FRIDAY BUT A STRAY SHOWER CANNOT BE RULED OUT.

WE WENT AHEAD AND ASSIGNED A WET FLAG TO ALL OF OUR NFDRS TONIGHT
THROUGH THURSDAY.

RH VALUES WILL REMAIN HIGH THROUGH THURSDAY NIGHT...COMING DOWN TO
THE 50S BY FRIDAY AFTERNOON AS DRIER AIR MOVES BEHIND A COLD FRONT.

WINDS TONIGHT INTO THURSDAY WILL BE MAINLY SOUTHERLY AROUND 10 TO 15
MPH WITH SOME HIGHER GUSTS. THE WIND WILL BE BECOME MORE
SOUTHWESTERLY 5 TO 15 MPH THURSDAY NIGHT INTO FRIDAY.

&&

.HYDROLOGY...
LOCALLY AT ALBANY...ONLY 0.60 INCHES OF RAIN HAS FALLEN IN THE PAST
MONTH! SOME AREAS HAVE SEEN EVEN A LITTLE LESS.

A SOAKING RAINFALL IS LIKELY TONIGHT INTO THURSDAY AS SEVERAL BANDS
OF MODERATE TO LOCALLY HEAVY RAINFALL MOVES THROUGH. IT LOOKS AS IF
MOST AREAS SHOULD END UP WITH 1-2+ INCHES OF RAINFALL...HEAVIEST
ACROSS THE SOUTHERN CATSKILLS AND LITCHFIELD COUNTY AND OF COURSE
ANYWHERE WHERE THUNDERSTORMS MIGHT MATERIALIZE.

PONDING OF WATER IS LIKELY WHERE LEAVES CLOG DRAINS. OTHERWISE...DUE
TO THE DRY WEATHER PRODUCING UNUSUALLY LOW WATER LEVELS...FLOODING
IS NOT EXPECTED. SOME RIVERS AND STREAMS MIGHT SEE SIGNIFICANT
WITHIN BANKFULL RISES.

LIGHT SHOWERS MIGHT LINGER ON A SCATTERED BASIS THURSDAY NIGHT INTO
FRIDAY BUT THESE WOULD HAVE NO FURTHER IMPACT ON OUR WATERSHEDS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV/JPV
LONG TERM...KL
AVIATION...IAA/KL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Oct 15, 5:10 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT WED OCT 15 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
510 PM EDT WED OCT 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT THAT COULD
CONTAIN BRIEF GUSTY WINDS AND HEAVY RAINFALL. ANY THUNDERSTORM
THAT DOES FORM WOULD MOVE SOUTH TO NORTH AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SOAKING RAINFALL IS EXPECTED THURSDAY WITH MOST AREAS RECEIVING
ONE TO LOCALLY OVER TWO INCHES OF RAINFALL. WHILE RIVER FLOODING
IS NOT EXPECTED...RAINFALL COULD PRODUCE PONDING IN AREAS WHERE
FALLEN LEAVES HAVE CLOGGED DRAINAGE AREAS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY
AFTERNOON...THAT COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.